Alert archive / Texas / Tornado Warnings in 2023

Tornado Warning 40, NWS Shreveport, LA

March 16, 2023Cherokee County, Rusk County, Smith County, Texas

NWS Shreveport, LA issued this tornado warning at Mar 16, 2023, 9:31 PM CDT for Cherokee County, Rusk County, Smith County, Texas. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 16, 2023, 9:31 PM CDT (02:31 UTC)
Expired
Mar 16, 2023, 10:00 PM CDT
In force
29 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Cherokee County, TX, Rusk County, TX, Smith County, TX

The radar

The Shreveport radar (KSHV), 115 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 9:45 PM CDTHAIL 19 Wsw Henderson, TX
Mar 16, 10:07 PM CDTHAIL 0.883 Sse Henderson, TXDIME TO NICKEL SIZED HAIL ON THE SOUTHEAST SIDE OF HENDERSON ALONG HWY. 259.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 16, 6:17 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2023-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2023-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 441 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
441 m²/s²
0-3 km storm-relative helicity
591 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

381 
WFUS54 KSHV 170231
TORSHV
TXC073-401-423-170300-
/O.NEW.KSHV.TO.W.0040.230317T0231Z-230317T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
931 PM CDT Thu Mar 16 2023

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southeastern Smith County in northeastern Texas...
  Southwestern Rusk County in northeastern Texas...
  North central Cherokee County in northeastern Texas...

* Until 1000 PM CDT.
    
* At 931 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Troup, or 9 miles southeast of Whitehouse, moving
  east at 40 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Turnertown and Joinerville around 945 PM CDT.
  Henderson around 955 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Concord and Brachfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3212 9517 3223 9514 3220 9474 3197 9482
TIME...MOT...LOC 0231Z 279DEG 33KT 3215 9508 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

33
1 follow-up statement
424 
WWUS54 KSHV 170245
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
945 PM CDT Thu Mar 16 2023

TXC073-423-170255-
/O.CAN.KSHV.TO.W.0040.000000T0000Z-230317T0300Z/
Smith TX-Cherokee TX-
945 PM CDT Thu Mar 16 2023

...THE TORNADO WARNING FOR SOUTHEASTERN SMITH AND NORTH CENTRAL
CHEROKEE COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 100 AM CDT for northeastern
Texas.

LAT...LON 3209 9498 3221 9498 3220 9474 3203 9481
TIME...MOT...LOC 0245Z 279DEG 33KT 3213 9493 

$$

TXC401-170300-
/O.CON.KSHV.TO.W.0040.000000T0000Z-230317T0300Z/
Rusk TX-
945 PM CDT Thu Mar 16 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST
CENTRAL RUSK COUNTY...
    
At 945 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Turnertown, or 7 miles west of Henderson, moving
east at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Henderson around 955 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Brachfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3209 9498 3221 9498 3220 9474 3203 9481
TIME...MOT...LOC 0245Z 279DEG 33KT 3213 9493 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

33

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 16, 6:30 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Mar 16, 6:30 PM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Shreveport LA
630 PM CDT Thu Mar 16 2023

...New UPDATE, AVIATION...

.UPDATE...
Issued at 626 PM CDT Thu Mar 16 2023

Tornado Watch #69 has been issued for most of east Texas,
McCurtain County, portions of southwest Arkansas, and portions of
northeast Louisiana.

&&

.SHORT TERM...
(This evening through Friday Night)
Issued at 328 PM CDT Thu Mar 16 2023

Elevated showers and storms are just now getting underway across the
western and NW zones of the CWA, far ahead of the anticipated cold
front to move through this evening. Aloft, the mid-level trough
continues to dig across the Four Corners Region of the CONUS helping
to support the sfc low traversing the Central Plains this afternoon.
The plan still remains for the elevated showers and thunderstorms
to continue across the region ahead of the linear storm mode
associated with the passing boundary late this evening and
overnight. Early elevated convection over the next couple of hours
may generate some hail with any motivated thunderstorm activity.
Mid-level lapse rates near 6.5-7.5 C/km would be supportive of
some smaller hail with elevated convection.

By 00z Friday, the linear storm mode, accompanied by the cold front
to slice across the Four State Region, should be making it's way on
through. Afternoon guidance suggests the line moving across the
region through the late evening/overnight, then exiting the FA
sometime close to 3-4AM CDT Friday. With that in mind, the threat
still remains for damaging winds, some hail and an isolated tornado
or two. As the line cuts across the region, guidance continues to
highlight a significant weakening trend in the overall severity of
the line on approach to, or shortly after passing, I-49. Depending
on the forward motion of the cold front however, if this were to
undercut the QLCS, the severe threat from a tornado perspective
would be quickly muted, with a main focus being on the wind side of
the forecast associated with the boundary convection from that point
forward.

Post boundary, a sharp drop in temperatures will occur. Strong
southerlies from this afternoon will become northerly, ushering in a
healthy dose of multi-layer CAA. Temperatures Friday will reflect
this with highs in the mid to upper 50s expected. Guidance does
continue to highlight some energy post boundary tucked within the
700mb trough which may help to support some additional showers after
sunrise, Friday. As this clears by the afternoon, temperatures will
continue to remain cool across the area before falling overnight
into the 30s. Temperatures near freezing appear favorable along and
north of I-30. As a result, have gone ahead and issued a Freeze
Watch starting at midnight until 9AM CDT Saturday. Will need to keep
an eye on cloud coverage as this would limit some enhanced
cooling.

/53/

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 328 PM CDT Thu Mar 16 2023

A deep wedge of cold/dry air will continue to spill S across the
region to start the long term period Saturday, with the low AC cigs
expected to gradually erode during the afternoon across Deep E TX
and Cntrl LA. Meanwhile, a moist SW flow aloft will persist over the
Srn Plains and Lower MS Valley Saturday through at least the first
half of the weekend, beneath the longwave troughing that will dig S
through the Plains/Midwest/Great Lakes region. Sfc ridging remains
progged to build S into the area this weekend, with a reinforcement
of the cold/dry air expected to shift S late Saturday afternoon
through the evening. Some thinning of the elevated cigs is expected
Saturday night ahead of the initial shortwave trough passage, with
cold advection strong enough to result in a larger area of near to
sub-freezing temps across much of extreme NE TX/SE OK/SW AR and
portions of extreme Nrn LA Sunday morning. Thus, Freeze Warnings
will be needed for much or all of this area should forecast min
temps remain consistent, especially with the rapid greenup observed
as of yet as well as the fact that these areas are nearing their
average last freeze date and that freezing temps have not been
observed in the last month.

Well below normal temps will continue Sunday and Monday, with
another freeze expected Sunday night but over much of the region,
once sfc ridging becomes fully anchored over the area. A slow
moderating trend in temps is expected by Tuesday once SE low level
winds commence on the backside of the retreating sfc ridge, but a
moist SWrly H850 flow may yield enough isentropic forcing for
isolated -SHRA over portions of E TX/SE OK/SW AR, where slight
chance pops remain for these areas through Tuesday night. Otherwise,
weak ridging aloft is expected to build over the region Wednesday,
although isentropic forcing is expected to persist and even possibly
shift a bit farther E over the area which may result in the
potential for isolated -SHRA development over Deep E TX/NW LA. While
this ridge should begin to amplify as it shifts E of the region by
Thursday, a more SWrly flow aloft is expected to develop ahead of
the next upper trough that will translate E from the Rockies into W
TX/OK, which should result in an increase in more organized
convection that should develop/shift E into the region by the end of
the long term period (Thursday).

15

&&

.AVIATION...
(00Z TAFS)
Issued at 626 PM CDT Thu Mar 16 2023

For the 17/00z TAFs...Radar imagery is showing fairly widespread
showers and thunderstorms across the region. This has brought
fairly widespread MVFR to IFR conditions across the area.
Expecting this trend to continue over the next several hours and
through some of the overnight. Eventually the activity will clear
from northwest to southeast as a cold front moves through. Winds
will be gusty behind the front, with sustained winds of 15 to 20
kts and gusts up to 25 to 30 kts possible. In addition, strong
winds will be possible with any of the stronger thunderstorms
along with large hail and the chance for tornadoes. /33/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  43  55  40  57 / 100  30   0   0
MLU  45  57  40  55 /  90  50   0   0
DEQ  37  54  31  56 /  90   0   0   0
TXK  41  57  36  56 / 100  10   0   0
ELD  40  55  36  55 / 100  20   0   0
TYR  41  56  39  57 /  90  20   0   0
GGG  41  56  40  57 /  90  20   0   0
LFK  42  55  42  55 /  90  50   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Freeze Watch from late Friday night through Saturday morning for
     ARZ050-051-059>061.

LA...None.
OK...Freeze Watch from late Friday night through Saturday morning for
     OKZ077.

TX...None.
&&

SHORT TERM...53
LONG TERM....15
AVIATION...33
Hazardous weather outlook, Mar 16, 11:32 AM CDT, 9 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1132 AM CDT Thu Mar 16 2023

ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-171200-
Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1132 AM CDT Thu Mar 16 2023

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
east Texas and northeast Texas.

.DAY ONE...Today and tonight.

Showers and thunderstorms will increase this afternoon across
Northeast Texas, Southwest Arkansas, and Northwest Louisiana, ahead
of an upper level disturbance that will shift east along the Red
River Valley of Southern Oklahoma and North Texas, and near a warm
front that will lift north through the region. Isolated severe
thunderstorms containing large hail will be possible this afternoon
over these areas, with a line of showers and thunderstorms developing
late this afternoon farther west over Southern Oklahoma and North
Texas, along and just ahead of a strong cold front. The severe
weather threat will increase as this line of storms shift southeast
into the region early this evening through the overnight hours
tonight, with damaging winds, large hail, and isolated tornadoes
possible. The severe weather threat will diminish late tonight across
Deep East Texas and Northcentral Louisiana as the air mass begins to
stabilize with the passage of the cold front.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Temperatures are expected to fall to near or below freezing Saturday
and Sunday nights across portions of extreme Northeast Texas,
Southwest Arkansas, and North Louisiana, as colder and drier air
continues to spill south into the region this weekend. Precautions should
be taken to protect tender vegetation from these cold temperatures.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and tonight
across East Texas, Southwest Arkansas, and North Louisiana.

ARZ050-051-059>061-OKZ077-171200-
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-
1132 AM CDT Thu Mar 16 2023

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

This Hazardous Weather Outlook is for southwest Arkansas and
southeast Oklahoma.

.DAY ONE...Today and tonight.

Showers and thunderstorms will increase this afternoon across
Southeast Oklahoma and Southwest Arkansas, ahead of an upper level
disturbance that will shift east along the Red River Valley of
Southern Oklahoma and North Texas, and near a warm front that will
lift north through the region. Isolated severe thunderstorms
containing large hail will be possible this afternoon over these
areas, with a line of showers and thunderstorms developing late this
afternoon farther west over Southern Oklahoma and North Texas, along
and just ahead of a strong cold front. The severe weather threat will
increase as this line of storms shift southeast into the region
early this evening, with damaging winds, large hail, and isolated
tornadoes possible. The severe weather threat will diminish by
midnight tonight as the air mass begins to stabilize with the
passage of the cold front.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Temperatures are expected to fall to near or below freezing Friday,
Saturday, and Sunday nights across Southeast Oklahoma and Southwest
Arkansas, as colder and drier air continues to spill south into the
region this weekend. Precautions should be taken to protect tender
vegetation from these cold temperatures.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening
across Southeast Oklahoma and Southwest Arkansas.

15

In the hours before

Special weather statement, Mar 16, 7:08 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
708 PM CDT Thu Mar 16 2023

LAZ017-018-170100-
Natchitoches LA-Sabine LA-
708 PM CDT Thu Mar 16 2023

...A strong thunderstorm will impact portions of southwestern
Natchitoches and southeastern Sabine Parishes through 800 PM CDT...

At 708 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Hornbeck, or 14 miles northwest of Anacoco, moving
east at 40 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Many, Florien, Fisher, Kisatchie, Negreet and Mount Carmel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3147 9368 3166 9324 3137 9307 3136 9339
      3132 9342 3130 9357
TIME...MOT...LOC 0008Z 250DEG 33KT 3140 9352

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

26
Special weather statement, Mar 16, 7:55 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
755 PM CDT Thu Mar 16 2023

ARZ050-051-059-OKZ077-TXZ096-097-108-109-170200-
Howard AR-Sevier AR-Little River AR-McCurtain OK-Bowie TX-
Red River TX-Franklin TX-Titus TX-
755 PM CDT Thu Mar 16 2023

...Strong thunderstorms will impact portions of northwestern Little
River, Sevier, central Howard, southeastern McCurtain, northern
Franklin, northwestern Bowie, northern Titus and Red River Counties
through 900 PM CDT...

At 754 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Grannis to 11 miles south of Pattonville.
Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
De Queen, Clarksville, Dierks, Horatio, Foreman, Hagansport,
Boxelder, Umpire, Idabel, De Kalb, Bogata, Lockesburg, Winthrop,
Gillham, Ben Lomond, Arkinda, Center Point, Wilkerson, Deport and
Talco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for southwestern
Arkansas...southeastern Oklahoma...and northeastern Texas.

&&

LAT...LON 3427 9394 3419 9392 3418 9382 3406 9382
      3334 9479 3337 9481 3331 9481 3328 9485
      3333 9531 3355 9531 3419 9446 3419 9425
      3429 9425
TIME...MOT...LOC 0054Z 279DEG 33KT 3424 9434 3341 9544

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

50
Local storm report, Mar 16, 7:58 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
758 PM CDT THU MAR 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             1 ESE FLORIEN           31.44N 93.44W
03/16/2023  E1.00 INCH       SABINE             LA   PUBLIC

            QUARTER SIZE HAIL COVERED THE GROUND IN
            FLORIEN.

&&

15
Special weather statement, Mar 16, 8:13 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
813 PM CDT Thu Mar 16 2023

LAZ017-018-170200-
Natchitoches LA-Sabine LA-
813 PM CDT Thu Mar 16 2023

...A strong thunderstorm will impact portions of southwestern
Natchitoches and east central Sabine Parishes through 900 PM CDT...

At 812 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Many, or 16 miles north of Anacoco, moving
northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Many, Florien, Provencal, Fisher, Bellwood and Mount Carmel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3138 9346 3153 9352 3173 9319 3146 9298
TIME...MOT...LOC 0112Z 244DEG 30KT 3150 9336

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

26
Local storm report, Mar 16, 8:48 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
848 PM CDT THU MAR 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             9 WSW FLORIEN           31.39N 93.59W
03/16/2023  E1.00 INCH       SABINE             LA   PUBLIC

            QUARTER SIZE HAIL FELL AT THE FISHERMANS
            FAST STOP SOUTH OF THE NEGREET COMMUNITY.

&&

15
Special weather statement, Mar 16, 9:12 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
912 PM CDT Thu Mar 16 2023

LAZ001>003-010>012-017-TXZ153-170315-
De Soto LA-Bossier LA-Bienville LA-Red River LA-Caddo LA-Webster LA-
Sabine LA-Shelby TX-
912 PM CDT Thu Mar 16 2023

...Strong thunderstorms will impact portions of southeastern Webster,
De Soto, northwestern Red River, southeastern Caddo, central
Bienville, southeastern Bossier, northwestern Sabine Parishes in
northwestern Louisiana and northeastern Shelby Counties through 1015
PM CDT...

At 912 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Doyline to 6 miles southwest of Joaquin.
Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mansfield, Logansport, Ringgold, Joaquin, Heflin, Huxley, South
Mansfield, Hall Summit, Castor, Grand Cane, Bienville, Jamestown,
Bryceland, Stanley, Mount Lebanon, Carmel, Curtis, Grand Bayou,
Kingston and Plum Orchard Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for northwestern
Louisiana...and eastern and northeastern Texas.

&&

LAT...LON 3183 9425 3198 9406 3198 9402 3199 9404
      3200 9404 3249 9342 3252 9288 3247 9288
      3178 9377
TIME...MOT...LOC 0212Z 269DEG 28KT 3245 9340 3189 9411

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

50

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 7:10 PM CDTSevere Thunderstorm WarningSHVSmith, Wood50 min
Mar 16, 7:29 PM CDTSevere Thunderstorm WarningSHVSabine46 min
Mar 16, 7:55 PM CDTSpecial Weather StatementSHVRed River65 min
Mar 16, 7:58 PM CDTSevere Thunderstorm WarningSHVCamp, Smith, Upshur, Wood47 min
Mar 16, 8:34 PM CDTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler5 days
Mar 16, 8:34 PM CDTSevere Thunderstorm WarningSHVSmith56 min
Mar 16, 8:35 PM CDTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby4 days
Mar 16, 8:36 PM CDTRiver Flood WarningSHVGregg24 hr
Mar 16, 8:46 PM CDTTornado WarningSHVSmith29 min
Mar 16, 9:22 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Harrison, Rusk, Smith53 min
Mar 16, 9:53 PM CDTTornado WarningSHVPanola, Rusk, Shelby37 min
Mar 16, 10:03 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion42 min
Mar 16, 10:29 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby46 min
Mar 16, 11:07 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, San Augustine, Shelby38 min
Mar 16, 11:17 PM CDTSpecial Weather StatementSHVAngelina28 min
Mar 16, 11:50 PM CDTSpecial Weather StatementSHVAngelina, San Augustine40 min
Mar 17, 12:22 AM CDTSpecial Weather StatementSHVSabine38 min
Mar 17, 12:48 AM CDTSpecial Weather StatementSHVSabine27 min
Mar 17, 2:22 PM CDTFreeze WatchSHVBowie, Camp, Cass, Cherokee, Franklin, Gregg and 14 more13 hr

Nearby

Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.